MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LUMAX 740 VR-T; ICD

BIOTRONIK SE & CO. KG LUMAX 740 VR-T; ICD
Model Number 365609
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt, the device interrogation revealed the battery status eri, 19 charging cycles were recorded to the device memory.The icd was subjected to an electrical analysis.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device detected the fibrillation signal as specified and started the charging of a defibrillation shock.However, the charging of a 40 joule shock was aborted as a result of a depleted battery.The current consumption of the icd was analyzed and found to be normal and as expected.However, the data showed an inconsistency between the amount of charge taken from the battery and the battery voltage.Therefore, the device was opened.The measurement of the battery voltage confirmed a depleted battery.The electronic module was attached to an external power supply to check the functionality of the electronic module.There was no indication of a malfunction, particularly all therapy functions were available and worked as expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated to this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The microcalorimetry analysis showed an elevated heat dissipation.Next, the battery was opened for destructive analysis.During the inspection of the inner assembly an insulation damage within the battery was identified, which led to the elevated internal self-depletion.In conclusion, an increased internal self-depletion within the battery was found to be the root cause for the clinical observation.
 
Event or Problem Description
This device was explanted and replaced due to eri.No adverse patient events were reported.Should additional information become available, this file will be updated.Based on the device analysis, this is reportable.

Brand Name
LUMAX 740 VR-T
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key8552630
Report Number1028232-2019-01258
Device Sequence Number13546403
Product Code LWS
UDI-Device Identifier04035479110284
UDI-Public04035479110284
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Model Number365609
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR